Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Taking Dexilant and having frequent heart racing. Should I continue the medication? Does Levothroxine lead to cancer?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Dexilant used for a few yrs. Have noticed more frequent heart racing &/or beating irregular. Should I discontinue the med? Have been taking Levothroxine for many yrs. Now it's supposed to lead to lung cancer. Any other meds that could be used w/out such side effects?
Posted Thu, 26 Sep 2013 in Medicines and Side Effects
Answered by Dr. Shanthi.E 14 minutes later
Brief Answer:
You may want to discontinue Dexilant

Detailed Answer:

Yes, there is an evidence of less than 2% reports on clinical trial studies that say that Dexilant can cause heart rate disturbances including palpitations and arrhythmia.

You may want to discontinue the drug after consulting your treating doctor.

Levothyroxine as such has no side effect like leading to lung cancer. You could continue to take the medicine.

Hope this helps you. Let me know if you have more queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor